Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had miscarriage. Have sore nipples and sharp pain in abdomen. What could this be?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
My nipples have been really sore and I been having sharp pain in my abdomen. On March 26 I had a miscarriage. What could it be?
Posted Wed, 8 May 2013 in Women's Health
Answered by Dr. Shanti Vennam 1 hour later

Thanks for writing to us.

Very sorry about your miscarriage. You did not say how many weeks it was and if you had any instrumentation to complete evacuation.

The soreness of the nipples is usually due to the persistent hormones. It would subside in a couple of weeks as the hormone levels settle to the pre-pregnant levels. Normal menstruation may resume within a month.

The pain in the abdomen could be a sequelae of the abortion process itself as well as due to passage of instruments via the cervix as well as curettage of the uterine wall.

You should consult your gynecologist for an opinion and check for the completion of abortion, presence of an infection and other complications.

Hope I have answered your query. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor